I have been on Tymlos for 1 1/2 years. I was wondering if anyone else has developed eye problems while being on Tymlos. Specifically fluid behind the retina.
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
It's interesting to me to see you mention that your feet have gotten swollen too since taking Tymlos. Mine have been but I have not been able to find anyone at the pharmacy to say that is a side effect. Many people do speak of the belly, referring to it as "puffy belly". I mentioned that to the pharmacist and he said he had not heard of that but there is a side effect of "distended abdomen"! Really, he couldn't figure out that those things were the same?
A while ago I did stop Tymlos for a couple of weeks to see if the belly would get better, I am quite sure it is fluid retention. It did get substantially better but it would have needed more time to totally dissipate. Since I just wanted to confirm that Tymlos was the cause I didn't need to go further.
I do get mildly light-headed occasionally but I do not think in my case that Tymlos is the cause because I'm pretty sure that I was having that difficulty before starting Tymlos. I do get fatigued a bit more than prior to taking Tymlos but it hadn't occurred to me that Tymlos might be the cause of that. I have just attributed it to age.
I have been taking Tymlos since March of 2021 and intend to stop at the end of the year. I would just have a couple of months in 2023 and since the first month tends to be very costly with my deductible I will just skip what would be the last two months. My endocrinologist has said that's not a problem.
Jump to this post
Thank you for your imput. I didn't take injection last night, no dizziness when I got up today, or any problem through the day. Think I'll stay off from it for a week and see what happens.
Good evening @charlotteclaire and welcome to this wonderful place where we all help each other. I see that @contentandwell is updating you with good feedback. I just want to mention one thing. The injection pen for your Tymlos……does it have multiple clicks that allow you to temper the amount you inject? I notice that @windyshores has made good use of that built-in capacity to taper down and then back up again as you are able to tolerate the effects of Tymlos.
May you be free of suffering and the causes of suffering.
@charlotteclaire I don't know whether to say I hope that helps or that I hope it doesn't help! If it does make a difference I presume you will discontinue Tymlos and overall if you don't have intolerable side effects it is a good drug to be on.
If there is no difference then you can try to figure out what could be causing the dizziness and go from there, continuing with Tymlos injections of course.
For me, I think the morning light-headedness that I was experiencing a lot may have had to do with not getting enough sleep. I have incontinence problems and am up almost hourly through the night so that does disrupt my sleep. I have learned that if I stay in bed longer the extra time seems to make up for the disruptions.
I think that it's always important to talk to one's physician before changing the dose of a drug one is taking, yet alone discontinuing it for a week. As far as I know, Tymlos is a drug that that might be possible with and have no negative repercussions.
But someone on, say, Prolia could have significant adverse effects, or worse, by skipping even only a week.
I have not read that Tymlos can cause inflammation. Can you share this?
It does cause bone growth and occasional "growing pains" but at 10 days out not sure if that is the cause.
Some of us persisted with this medication despite an apparent severe side effect. What helped me was starting at two clicks out of 8 and moving up. I have been at 7 clicks for several months after starting slowly.
I do like the idea of starting Tymlos with only a few clicks and slowly moving up the dose. What side effects have you had during this process? Can you relate the number of clicks that was associated with a particular side effect? My appointment with the new Endocrinologist is on Tuesday. The office associate told me that he is allowing me 1/2 hour visit, which is unheard of, but grateful because there are many questions, doubts, fears etc. on the treatments for this horrible disease.
Are there any posts from Tymlos users who report positive results in Dexa scores? It would be encouraging to know that after a year or more of injections and side effects that the drug significantly improved bone density. Yet I have not seen any posts on that topic.
@csday Hi, I was on Tymlos for almost a year. I started with a full dosage. After maybe 6 months I stopped. I did not like how I was feeling. After a few weeks, I started with 2 clicks for two weeks adding 2 clicks about every two weeks as I could tolerate. I got to eight but I started feeling bad again. I went back to 5 or 6 clicks but then I started getting very tired and hard to get anything done. So during that time, I did not have an injection. To make a long story short, I ended up in the hospital, rehab, and extended care for 2 months. At that time, I was told I was in total body fatigue and I had congestive heart failure. Who would have known, never really been sick all my life? This is all new to me.
I was due for my bone density last fall but never made it. I would be interested in knowing the results since I was on Tymlos for quite a while. Hope to be able to get it done this fall.
I do not know if I have answered any of your questions but you could ask some @windyshores or @contentandwell, both of them have been on Tymlos or still are.
Let me know what you find out and your decision for the future. KLH
Hi, I'm a retired eye doc, so my perspective is more professional and general than Tymlos-specific. Fluid under the retina is a very general term, and without a more specific diagnostic term, it's impossible to even answer your question from my side of things. There is a condition called Central Serous Retinopathy, which is a condition in which fluid (much like the blood-derived fluid that fills poison ivy blisters on the skin) accumulates in the area specifically under the central vision portion of the retina. It has a poorly understood association with stress, and more often occurs in the dominant eye– most of us have a dominant eye just as most of us have a dominant hand. Here's the personal part of this: the first few days I injected Forteo, Tymlos' related medication, my fitness wearable measured extremely high levels of stress even during sleep. This statement applies to ME only, and is not a medical opinion, just an observation. It would be prohibitively expensive to do a study that gave all teriparatide patients wearable health monitors and then divide them into study groups etc, so we will probably never know if there is any correlation between these drugs and your retina problem. It's a rare enough problem (if in fact you have CSR) that figuring out its exact cause even in a person not taking any medications is not a certain science. I'm sorry this is not a very decivisve answer for you; the one thing I will say is that it's never a bad thing to focus strongly on stress-reduction techniques such as mindfulness, meditation, yoga, and gentle repetitive exercise, and it may be a part of the puzzle for you. Stress reduction can really change our endocrine systems and hormones pretty dramatically. Best of luck to you.
Hi, I had a spinal fusion and lamniplasty on march 2022. I had horrible nerve pain from a cyst leaning on the nerve. After surgery I had no pain at all. It was a amazing. Now i started Tymlos about 10 days ago. All of a sudden I am feeling flashes of the nerve pain again, My doctor said it could not be the Tymlos and has quoted to me all of the med trials etc. I do see that occasionally this drug can cause inflammation. Has anyone had a similar experience ? I dont know what to do.
Maybe you are sensitive to something in the Tymlos formulation? People can have reactions to injected antibiotics but tolerate the same antibiotics in oral form.
I have just begun my 3rd pen of Tymlos and have been having severe intermittent nausea. I do suffer from digestive issues but this is a new symptom. On occasion, I have experienced bone pain, (ankle, elbow, knee), some fatigue as well. From the beginning, my heart rate rises right after injection, but I have adjusted to that. I saw my gastro doc for the nausea and rectal pain and she suggested to back off some of the supplements I take as well as bioidentical hormones I started taking a month ago to see if they could be the cause. I did that and still the nausea. Does anyone else have intermittent nausea? This is month 3 for me with Tymlos and nausea and rectal pain started 3 weeks ago. Very frustrating. Any info would be so helpful.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In